Medical Questions > Womens Health > Birth Control Forum

Throwing up after taking birth control

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
2 weeks ago from today I threw up less than an hour after taking my low-hormone dose birth control pill. I didn't think anything about it until Thursday when I was supposed to get my withdrawal bleed, so I never took a makeup pill. I had cramps and was expecting to get it, but nothing came until Friday. Then I only had some inconsistent brown, pink, and some bright red spotting.. not even enough to soak a pantyliner. I normally have fairly heavy withdrawal bleeding that last 3 days and I go through about 6-7 pads, and this bleeding only lasted a day. Now, I am very emotional, tender breasts, constant headache, and feel nauseous. I took 2 pregnancy tests that came out negative, and I later found I have to wait at least 19 days to test from missing my pill. That being said, I'm not quite sure how pregnancy works with the pill... what would the symptoms be?
Did you find this post helpful?
|

User Profile
replied June 29th, 2010
Hello,
Welcome to ehealthforum.
The symptoms that you are feeling (very emotional, tender breasts, constant headache, spotting and feeling nauseous) do suggest possibility of pregnancy. Sometimes women are known to get pregnant while being on the pills, especially if they tend to miss their pills.
Discuss with your gynecologist about your symptoms and request confirmation of pregnancy by getting a blood beta HCG level tests done. This if elevated will confirm that you are pregnant. Urine pregnancy tests in early pregnancy can come negative as the concentration of pregnancy hormone (HCG) is less in urine.
Take care.


|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.